Hope For Effexor Withdrawal

by Mark Ivar Myhre on August 19, 2006

Here’s a series of four inspiring messages I received from Abby
concerning her experiences with effexor withdrawal:

Effexor Withdrawal – Be a hero for yourself

The words “horrific,” “hellish” and “torment” will inevitably appear when discussing Effexor withdrawal. And it is all that.

In addition to the physical pain of it, for me, as I imagine for most, it’s SCARY. It’s very scary to have my body suddenly doing things that feel out of control, like the brain zaps, the feeling that someone is scraping out the back of my eyes, the nausea, etc. and to not know when it’s going to be over.

One way to get through it is to constantly talk to yourself in your most brave voice. You must be your own rescuer. Tell yourself that you are going to be okay, over and over again.

This time as I detox from Effexor, I imagine that I’m moving through a long hall and there are strong, vicious guards (the withdrawal symptoms) every few yards trying to hold me back and hurt me. Yes, it will hurt. But I tell myself (and their images) that they (the symptoms) WILL NOT hold me for long, that I will get past every one of them, no matter if or how much it hurts.

It’s so important to be present with yourself, and pull your mind again and again out of the disorientation and scariness. No matter if you have to lay there saying the same thing over and over again, “I’m going to be okay, I’m going to be okay” even at those moments when you are really afraid that it’s killing you.



Giving into that fear makes the withdrawal so much harder than it already is. That’s what’s working for me right now; maybe it can help someone else. Peace and love to everyone struggling

Comments left by Abby On Fri Aug 04 20:16:55 2006
—————————————————————–

It’s Actually Getting Better

Some reassurance – it’s been one full week since I started tapering and, although last week I was at the gates of Hell, it’s better now.

I had to go off very quickly because of pregnancy.

I’ve been on 75mg. Took the last 75mg tab last Monday. Took nothing on Tuesday and Wednesday. By Thursday morning I couldn’t go to work – zaps, killer headaches, nausea, difficulty breathing.

Split open the capsule on Thursday about 10:30am and took half of the beads (37.5mg). That relieved some of the symptoms, but still felt really awful. Took nothing on Friday, by Saturday I was tanking again (but make no mistake — even with the lowered doses, every day was miserable), so I took a quarter of the capsule (18.75 mg).

It’s now Tuesday and I haven’t had any doses since Saturday. And other than a few brain zaps, I feel “okay.” Not great, but okay. MUCH better than last week.

Don’t give up! Last week in the throes of the misery I found it hard to believe I’d ever feel okay again. I’m not recommending anyone taper the way I did; a gradual approach is better (especially if you have the capsules, as you can break them open and take less of the drug daily); but as I said, I had to get off of it immediately because of my pregnancy.

There was an article in the Houston Chronicle on Saturday. Here’s the link: http://www.chron.com/disp/story.mpl/front/4097687.html

Pisses me off that even after every comment on this site and others, medical professionals (as in this article) still say “I don’t think it’s that difficult to get off of.” SOBs.

Please don’t give up. You CAN do this. And when you feel better, write to your legislators and your physicians and implore them to NEVER prescribe this drug for anyone, ever.

Thank you so much for this site.

Comments left by Abby On Tue Aug 08 08:46:49 2006
————————————————————————



Off it completely…

First of all, keep hope alive. I am now completely off Effexor after having taken a 75mg dose every day for the past five years.

I started tapering very quickly on July 30 because of pregnancy. I have not taken any dose at all since Tuesday, 8/8. Still having very, very slight brain zaps (like an Etch-A-Sketch being shaken in my head), but the nausea and headaches are gone.

Someone asked about what to do for the nausea – for me, ginger ale worked. But I drank so much of it during the withdrawal that I don’t think I’ll be able to stomach it for a while — it’s too associated with the withdrawal symptoms.

Learned a few things from the other posts: During the time I was taking effexor, I had lots of bruising, even from very slight bumps. Also, had restless legs. It never occurred to me that those symptoms could be associated with taking effexor until others of you mentioned it. I’ll be interested to see if both things slow down or go away completely.

As it turned out, I miscarried over the weekend at 7 weeks. It’s hard to think this didn’t have something to do with being on the drug. But, I did everything I could to get off it as soon as possible when I found out I was pregnant.

Still, I will NEVER go back on Effexor or any other “brain drug,” ever. And I’ll tell every doctor I come in contact with about my experience with effexor and implore them to never prescribe it to anyone. Unfortunately, those pharmaceutical reps can be very engaging and I think that has a lot to do with it. Hang in there. You CAN get off this poison.

Third comment by Abby On Thu Aug 17 09:10:29 2006
————————————————————————-

I wish…

I wish I hadn’t been so afraid and freaked out the first time I tried to get off of Effexor 5 years ago. It was so scary, that when my doctor suggested I go back on it even at a lowered dose, I convinced myself that “Well, this was something I was going to have to live with the rest of my life” and I agreed to go back — and stay — on it.

I wish I could list every one of the names of all of us who add comments to these posts every day. Then, I would send the list to Wyeth and make them confront the names of all of us who have suffered trying to get off their drug, as they look at the names and tell us, “It’s not hard to withdraw from Effexor.”



I wish I had gotten off of Effexor before I got pregnant. I’ll never know if being on the drug at conception, or the rapid withdrawal played any part in losing the baby. Someone said to me, “Everything happens for a reason” and I thought, “What a terrible thing to say!” But, then I thought about it again and realized that maybe the baby came for a really important reason — to force me off Effexor, because I couldn’t do it just for myself — and once that was done, it had to leave. It’s heartbreaking, but it’s a beautiful gift, too. And I always have to thank it for that.

But I really wish I had been brave enough to get off the drug years ago. You can do this — you ARE brave enough now.

I know it’s a struggle to get through the withdrawal. Even now, three weeks after the last dose, I still have very, very slight brain zaps every so often, and I’m tired a lot, and my feelings go up and down. But I’m starting to understand, from reading a lot of other posts, that Effexor really had dulled my sensitivity to feelings, both emotional and physical. So now, if I’m sad, I really feel it and I’m grateful for that. And when I’m happy, I really feel that, too in a whole new way. It’s so worth going through the withdrawal. Please don’t give up hope. Don’t give up on yourself. You will feel better physically, even if it feels horrible now. You really will feel better. Believe me. I do.

fourth comment by Abby On Wed Aug 30 17:58:46 2006
——————————

all the best,

Mark

Mark Ivar Myhre
The Emotional Healing Coach
Want to talk about it? Click here
Uh, you are on my email list, right? If not, Click Here right away to get connected to all kinds of cool stuff.




AddThis Social Bookmark Button

AddThis Feed Button

Bookmark & Share

Please rate this page by clicking on one of the links below.

Facebook comments:

{ 1 comment… read it below or add one }

Firma autokarowa Gdynia June 11, 2011 at 12:26 am

You should participate in a contest for the most effective blogs on the web. I’ll advocate this website!

Reply

Leave a Comment

Notify me of followup comments via e-mail. You can also subscribe without commenting.

Previous post:

Next post: